Votrient or Pazonabib experience

12 Posts | Page(s): 1 2  Next 

Votrient or Pazonabib experience

by YvonneLim on Wed Dec 12, 2012 04:36 PM

Quote | Reply

hi,

Anyone had experience with Votrient/pazonabib?like to hear sharing on consumption of the drug.

My mom is 2 weeks on the drug, she experienced backache and also ache where the tumour is (not removed). Diarrhea for abt 4-5 times a day.. And also tiredness.. is this normal?

Yvonne

RE: Votrient or Pazonabib experience

by maryingalls on Wed Dec 12, 2012 07:05 PM

Quote | Reply

ask your doc about opium for the runs it worked for me been on the votrient for 2 years but just now has grown one centermeter on two so now they want to change the med or try archway coconut cookies they work for the runs too.

 

RE: Votrient or Pazonabib experience

by autodidact on Thu Dec 13, 2012 12:57 AM

Quote | Reply

The short answer is yes. Diarrhea and tiredness are both common side-effects of Votrient.  There is a leaflet that is issued along with the Votrient that will tell you all about the possible side-effects, which vary widely from one patient to another.

How old is your Mom? Is surgery not possible at present? Does she have clear cell RCC?

RE: Votrient or Pazonabib experience

by meech on Thu Dec 13, 2012 01:02 AM

Quote | Reply

Hi Yvonne,

I am 45 yr old and I have stage 4 thyroid cancer (spread to lungs). I have been on votrient for 11 months now.  I started at 800mg and had severe (debilitating) body aches (particularly in my back) about 4-5 days in.  My doctor then reduced me to 400mg.  After a month I worked up to 600mg.  I had some tumor reduction at this dosage so we have stayed with 600mg and have been stable since my first post scans.

I battle with diarrhea constantly.  I regularly take 2-3 tablets of immodium daily to try to stay on top of it.  Some days are better than others.  I also try to have a lower fiber diet.  Not much wheat products (white flour)  or fresh veggies (only cooked, no skins), which is counter to what seems healthy.  But better than having no nutrients stay in me.  I have a little fatigue but not too bad. I definitely am more fatigued when I have diarrhea several days in a row.

I believe I have also had some reduced vision issues.  I get light headed and have blurry vision at times.  I have an eye apt next week, so I will find out if it is real or in my head. As I also feel like my hearing has been affected, but test reveal it is within normal range.

I have lost alot of weight due to the diarrhea and have lost a good deal of muscle mass.  I am starting with a trainer to work on building that up.  My specialist stresses the importance of maintaining good muscle mass.

I also have classic "chemo brain".  I easily become distracted and have difficulty staying focused.  Feel like I have ADD.

Dispite all the side effects I just mentioned, I feel like I function pretty well.  I have an 8 yr old son and am still able to play most things with him and still work part time.  I am grateful that Votrient has been available to me.

I would suggest your mom communicate well and work with her dr on dosage.  Some drs. have patients take short breaks periodically while other cut dosage.  Hopefully, she can find the right dosage for her that will be effective.  I wish her the best.

RE: Votrient or Pazonabib experience

by thebman on Thu Dec 13, 2012 01:08 AM

Quote | Reply

On Dec 12, 2012 4:36 PM YvonneLim wrote:

hi,

Anyone had experience with Votrient/pazonabib?like to hear sharing on consumption of the drug.

My mom is 2 weeks on the drug, she experienced backache and also ache where the tumour is (not removed). Diarrhea for abt 4-5 times a day.. And also tiredness.. is this normal?

Yvonne

I have been on Votrient since June 12. I was on full dose for a month. I became very fatigued and had diarrhea about 4 or 5 times a day, naseau and lost my voice and wife says I had a funny color to my face. I also was always cold and had mouth lesions . I was changed to half dose and had major improvment only side effects now is light fatigue and diarrhea 3-4 times a day but not every day. Dr. had me use Imodium but just perscribed diphen/atrop.  Oh and my hair turned Santa Clause white.  The good news is that it is livable on the 1/2 dose and my tumors are shrinking!  So it is worth the trouble- Good luck with your journey and God be with you.

 

RE: Votrient or Pazonabib experience

by YvonneLim on Thu Dec 13, 2012 02:38 PM

Quote | Reply

hi autodidact,

Mom is 63. She has clear cell (according to the oncologist). the both the oncologist and urologist didn't recommend operation as it has met to her lungs and now to her lymph nodes.. 

She was put on sutent for ten mths but it stopped working.

Votrient, pls pls work!!!

Yvonne 

RE: Votrient or Pazonabib experience

by YvonneLim on Thu Dec 13, 2012 02:50 PM

Quote | Reply

thanks maryingalls.. will get more infor on the coconut cookies

RE: Votrient or Pazonabib experience

by YvonneLim on Thu Dec 13, 2012 03:03 PM

Quote | Reply

thanks meech... will continue monitor her and seek dr advice on dosage when we see him in 2 weeks time.. your sharing has been very helpful..

Do you take the med in the morning? the pharmist told us it is either 2 hrs after food or 1 hour before food.. Confused.. so in between can consume food? for eg my mom takes med at 10am so she will have breakfast by 8am and she will stay on an empty stomach till 11am that is 3 hrs later.. But this also causes the stomach churn.. is this the right way?

Yvonne

RE: Votrient or Pazonabib experience

by YvonneLim on Thu Dec 13, 2012 03:10 PM

Quote | Reply

hi thebman,

Yes, mom feel cold too.. we thot was due to weather change.. great to know it is good stuff.. will talk to dr to see if can reduce dosage or take a break in betweens

Thanks so much.. Keep fighting!!! 

Yvonne

RE: Votrient or Pazonabib experience

by YvonneLim on Thu Dec 20, 2012 02:54 PM

Quote | Reply

Hi meech,

How are you? wanted to find out how was your eye checkup? was the blurred vision due to votroient?

My mom told me she sees lines too. it first started with one eye but now she says both eyes.. we suspect is the drug.

Yvonne

12 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.